Alert archive / Vermont / Special Weather Statements in 2016
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jul 23, 2016, 5:13 PM EDT for Windsor County, Vermont. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 23, 2016, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Burlington, VT
County Windsor County, VT
The radar
The Burlington radar (KCXX), 143 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:27 PM EDT | TSTM WND DMG | Springfield, VT | FEW TREES DOWN |
| Jul 23, 5:35 PM EDT | TSTM WND DMG | Chester, VT | TREES DOWN THROUGHOUT DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
214
WWUS81 KBTV 232113
SPSBTV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT SAT JUL 23 2016
VTZ012-019-232200-
WINDSOR-EASTERN RUTLAND-
513 PM EDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WINDSOR
COUNTY...
AT 512 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CAVENDISH TO NEAR WESTON. MOVEMENT
WAS SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...CHESTER...CHARLESTOWN...CAVENDISH...
WESTON...ANDOVER...BALTIMORE...PERKINSVILLE...CAVENDISH CENTER...WEST
SPRINGFIELD...NORTH CHESTER...WHITESVILLE...NORTH SPRINGFIELD...NORTH
SPRINGFIELD LAKE RECREATION AREA...PROCTORSVILLE...AMSDEN...WILGUS
STATE PARK...GASSETTS AND WEATHERSFIELD BOW.
LAT...LON 4322 7270 4329 7282 4330 7282 4330 7285
4334 7293 4343 7252 4340 7240 4337 7242
4336 7239 4333 7241 4331 7240 4327 7241
4325 7244 4323 7243 4324 7255 4322 7267
TIME...MOT...LOC 2112Z 297DEG 17KT 4339 7257 4335 7279
$$
LAHIFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:49 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 23, 3:49 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Burlington VT 349 PM EDT Sat Jul 23 2016 .SYNOPSIS... More scattered showers and thunderstorms are expected across the North Country through this evening. Clearing and patchy fog overnight. Sunday looks mostly sunny and seasonable under hand yet another possibility of showers and thunderstorms late Monday. Warm and mostly dry summer weather looks like it will continue Tue and Wed. && .NEAR TERM /THROUGH SUNDAY NIGHT/... As of 344 PM EDT Saturday...On-going line of storms along international border moving ese and should exit into NH by 00z SUN then gradual clearing...esp NY state with some residual cloudiness in cent/ern VT. Patchy dense fog likely in normal climo locales and likely lasting til aft 9 am in deepest valleys. .Sunday...High pressure at all levels will allow plenty of sun with 850mb temps 15-16C and 925mb of 18-19c suggest mid 80s and much of guidance has low 80s...thus nudged up deg/two. .Sunday night...Upper Ridge dampens and passes FA with some embedded energy, return flow aloft and deep moisture thus chance of showers and possible elevated convection toward Monday morning which will complicate matters for Monday.under "Marginal Risk" of severe thunderstorms and we are in good agreement. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 344 PM EDT Saturday...Rather busy with current severe weather...thus bnorrowing from previouss shift with some edits here and there. The end result...looks more uncertain than the last few days here. For days, guidance has been indicating unsettled conditions (eg: showers and t-storms) to be possible. Still, things are not totally clear. What I do expect is that a fairly robust shortwave will be approaching the region late in the day. This will sync up daytime heating with the best dynamics aloft. Models do indicate surface based instability of probably 1000-1500 J/kg (NAM as typical is higher) due to a warmer and more humid airmass getting into place. Just how much instability we achieve will be related to how much sun we see. 925mb temperatures are expected to become very warm -perhaps 23 to 25C. Under perfect atmospheric mixing conditions, this would result in temperatures at the valley floor pushing into the mid 90s! However, it appears we'll have a good amount of clouds to restrict heating to a degree. Though we should still easily reach the mid 80s. The 0-6km bulk shear values are in the marginal level for getting storms to become on the strong side. SPC does have the region in a marginal risk, but they also have some concerns about the mix of ingredients lining up perfectly to develop severe t- storms. Evaluation of various forecast sounding for Monday have some "goofiness" (thats a technical term, by the way) showing in the profiles. Not sure if that is due to convection within the models, or if it's a sign that despite the very warm air aloft, we'll have some inversion in place to restrict mixing, which in turn means restricted convection. At this point, will play the middle ground, and keep PoPs in the 40-55% range and see how future guidance trends. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 344 PM EDT Saturday...Decent agreement with the 00z and 12z suites of models, and much of the week should be relatively quiet, but feature more or less typical summer weather. Most of the week we'll see temperatures running a bit above normal. Looks sunny and warm for both Tuesday and Wednesday. GFS and ECMWF start to advect in some moisture for Thursday, along with having a little more troughiness develop and perhaps a weak front sliding down from Quebec. Thus it appears we'll see some showers and t-storms around. At this point, they appear to be of the garden variety as I don't see strong dynamics in place. Kept with a model blend and painted in 30-40% PoPs. More uncertain on Friday and Saturday with general trofiness dropping into somewhat humid airmass for threat of showers and thunderstorms friday and saturday but confidence is lower than mid weeks forecast. && .AVIATION /20Z Saturday THROUGH Thursday/... Through 18z Sunday...Mainly VFR but scattered brief MVFR/IFR in stronger showers and thunderstorms moving n to s thru 23z. High pressure starts to move in from the NW overnight with light winds and patchy dense fog and LIFR forming again 06-12Z at KSLK and KMPV. Winds generally light west to northwest at 5 to 10 knots. Outlook 18z Sunday through Tuesday... Sun...Mainly VFR under weak high pressure. Mon/Monday night...VFR with scattered brief MVFR/IFR in showers and thunderstorms with frontal passage. Tuesday...VFR/high pressure. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Sisson/SLW NEAR TERM...Lahiff/SLW SHORT TERM...Nash/SLW LONG TERM...Nash/SLW AVIATION...Sisson/SLW
Hazardous weather outlook, Jul 23, 3:38 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 338 AM EDT SAT JUL 23 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-240900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 338 AM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON. A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. A COUPLE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 23, 4:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG MERRILL 44.76N 73.96W
07/23/2016 CLINTON NY BROADCAST MEDIA
TREES DOWN
&&
EVENT NUMBER BTV1600632
VERASAMYLocal storm report, Jul 23, 4:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
445 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BRAINTREE 43.97N 72.69W
07/23/2016 E0.25 INCH ORANGE VT TRAINED SPOTTER
TREES DOWN...POWER LINES DOWN
0440 PM TSTM WND DMG BRAINTREE 43.97N 72.69W
07/23/2016 ORANGE VT TRAINED SPOTTER
TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER BTV1600633
EVENT NUMBER BTV1600634
VERASAMYLocal storm report, Jul 23, 4:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
448 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL NORTH FERRISBURGH 44.26N 73.21W
07/23/2016 E0.25 INCH ADDISON VT PUBLIC
&&
EVENT NUMBER BTV1600635
VERASAMYLocal storm report, Jul 23, 4:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
451 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 2 SSW PUTNAMVILLE 44.31N 72.58W
07/23/2016 WASHINGTON VT BROADCAST MEDIA
TREES DOWN ON ROUTE 12 NEAR WRIGHTSVILLE DAM
&&
EVENT NUMBER BTV1600637
JMGLocal storm report, Jul 23, 5:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
510 PM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GRAND ISLE 44.72N 73.29W
07/23/2016 GRAND ISLE VT BROADCAST MEDIA
TREES DOWN
0305 PM TSTM WND DMG LYON MOUNTAIN 44.72N 73.91W
07/23/2016 CLINTON NY COUNTY OFFICIAL
TREES DOWN
0306 PM HAIL LYON MOUNTAIN 44.72N 73.91W
07/23/2016 M0.75 INCH CLINTON NY BROADCAST MEDIA
0307 PM HAIL LYON MOUNTAIN 44.72N 73.91W
07/23/2016 M1.00 INCH CLINTON NY BROADCAST MEDIA
0324 PM TSTM WND DMG PERU 44.58N 73.53W
07/23/2016 CLINTON NY PUBLIC
TREES DOWN
0324 PM TSTM WND DMG 1 SW COLCHESTER 44.53N 73.16W
07/23/2016 CHITTENDEN VT NWS EMPLOYEE
TREES DOWN...RT 2A BLOCKED.
0324 PM TSTM WND DMG MERRILL 44.76N 73.96W
07/23/2016 CLINTON NY BROADCAST MEDIA
TREES DOWN
0325 PM TSTM WND DMG 2 NE DICKINSON 44.77N 74.53W
07/23/2016 FRANKLIN NY GOLF COURSE
TREES DOWN ON COURSE AND DIME SIZED HAIL
0335 PM HAIL SHELBURNE 44.38N 73.23W
07/23/2016 M0.88 INCH CHITTENDEN VT PUBLIC
0335 PM TSTM WND DMG ESSEX JUNCTION 44.49N 73.11W
07/23/2016 CHITTENDEN VT NWS EMPLOYEE
TREES DOWN
0340 PM TSTM WND DMG SHELBURNE 44.38N 73.23W
07/23/2016 CHITTENDEN VT NWS EMPLOYEE
A FEW TREES DOWN
0347 PM TSTM WND DMG CHARLOTTE 44.31N 73.25W
07/23/2016 CHITTENDEN VT NWS EMPLOYEE
TREES DOWN...POWER LINES DOWN
0400 PM TSTM WND DMG SOUTH DUXBURY 44.25N 72.79W
07/23/2016 WASHINGTON VT LAW ENFORCEMENT
TREES DOWN ON POWERLINES
0400 PM HAIL NORTH FERRISBURGH 44.26N 73.21W
07/23/2016 E0.25 INCH ADDISON VT PUBLIC
0402 PM TSTM WND DMG MONKTON 44.25N 73.12W
07/23/2016 ADDISON VT PUBLIC
TREE DOWN
0412 PM TSTM WND GST LINCOLN 44.11N 73.00W
07/23/2016 E60 MPH ADDISON VT PUBLIC
SHINGLES BLOWN OFF ROOF...POWER IS OUT.
0419 PM TSTM WND DMG 2 SSW PUTNAMVILLE 44.31N 72.58W
07/23/2016 WASHINGTON VT BROADCAST MEDIA
TREES DOWN ON ROUTE 12 NEAR WRIGHTSVILLE DAM
0430 PM HAIL WEST RUTLAND 43.59N 73.05W
07/23/2016 M0.88 INCH RUTLAND VT PUBLIC
0440 PM HAIL BRAINTREE 43.97N 72.69W
07/23/2016 E0.25 INCH ORANGE VT TRAINED SPOTTER
TREES DOWN...POWER LINES DOWN
0440 PM TSTM WND DMG BRAINTREE 43.97N 72.69W
07/23/2016 ORANGE VT TRAINED SPOTTER
TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER BTV1600624 BTV1600618 BTV1600619 BTV1600620 BTV1600621
BTV1600623 BTV1600632 BTV1600622 BTV1600629 BTV1600630 BTV1600627
BTV1600628 BTV1600626 BTV1600635 BTV1600631 BTV1600625 BTV1600637
BTV1600636 BTV1600633 BTV1600634
VERASAMYSpecial weather statement, Jul 23, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT SAT JUL 23 2016
VTZ012-019-232200-
WINDSOR-EASTERN RUTLAND-
513 PM EDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WINDSOR
COUNTY...
AT 512 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CAVENDISH TO NEAR WESTON. MOVEMENT
WAS SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...CHESTER...CHARLESTOWN...CAVENDISH...
WESTON...ANDOVER...BALTIMORE...PERKINSVILLE...CAVENDISH CENTER...WEST
SPRINGFIELD...NORTH CHESTER...WHITESVILLE...NORTH SPRINGFIELD...NORTH
SPRINGFIELD LAKE RECREATION AREA...PROCTORSVILLE...AMSDEN...WILGUS
STATE PARK...GASSETTS AND WEATHERSFIELD BOW.
LAT...LON 4322 7270 4329 7282 4330 7282 4330 7285
4334 7293 4343 7252 4340 7240 4337 7242
4336 7239 4333 7241 4331 7240 4327 7241
4325 7244 4323 7243 4324 7255 4322 7267
TIME...MOT...LOC 2112Z 297DEG 17KT 4339 7257 4335 7279
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:24 PM EDT | Special Weather Statement | BTV | Lamoille | 66 min |
| Jul 22, 8:59 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Washington | 61 min |
| Jul 22, 9:42 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 63 min |
| Jul 22, 10:06 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 54 min |
| Jul 22, 10:43 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Grand Isle, Lamoille and 2 more | 92 min |
| Jul 22, 10:56 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Rutland and 2 more | 94 min |
| Jul 23, 12:28 AM EDT | Special Weather Statement | BTV | Orange | 62 min |
| Jul 23, 12:34 PM EDT | Special Weather Statement | BTV | Lamoille | 56 min |
| Jul 23, 2:36 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 54 min |
| Jul 23, 3:01 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille | 59 min |
| Jul 23, 3:35 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 55 min |
| Jul 23, 4:25 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 65 min |
| Jul 23, 5:19 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 26 min |
| Jul 22, 8:20 PM EDT | Special Weather Statement | BTV | Franklin | 55 min |
| Jul 22, 8:27 PM EDT | Special Weather Statement | BTV | Clinton | 63 min |
| Jul 23, 3:06 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 54 min |
Nearby
Special Weather Statements in Vermont, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.